Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Pregnant. Started bleeding after taking 200mg of utrogestan and 81mg of asprin. Chances of miscarriage?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions

I'm 5 weeks pregnant. My docter told me to take 200mg of Utrogestan and 81mg of Asprin daily. I've taken it for 6 days and started bleeding heavily yesterday. Is it possible for the Utrogestan to cause a miscarriage?
Posted Tue, 14 Aug 2012 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 22 minutes later
Thanks for the query.

Utrogestan which is a progesterone helps in maintenance of pregnancy and also in preventing miscarriages,
and normally it will not cause miscarriage,

aspirin which is used to prevent preterm labor usually, is shown to cause miscarriage when used in early weeks but only in few studies and the issue is debatable.
so your drugs may not be related to your bleeding,
the others causes of bleeding in early weeks are,
- gestational sac while getting embedded in uterus wall can damage some blood vessels leading to spotting,
-some women may have bleeding on expected day of periods even in pregnancy,
-increased blood supply to local organs can cause spotting even on mild friction.
-presence of subchorionic hematoma,
-as in process of miscarriage etc,

so as you are having heavy bleeding better to consult your doctor immediately to find out the cause and to take measures to prevent miscarriage.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor